Alert archive / West Virginia / Flash Flood Warnings in 2022

Flash Flood Warning 52, NWS Charleston, WV

July 27, 20224 counties in West Virginia

NWS Charleston, WV issued this flash flood warning at Jul 27, 2022, 4:25 PM EDT for 4 counties in West Virginia. It was in force for 2 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 27, 2022, 4:25 PM EDT (20:25 UTC)
Expired
Jul 27, 2022, 6:32 PM EDT
In force
2 hr
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
None

Counties Logan County, WV, McDowell County, WV, Mingo County, WV, Wyoming County, WV

The radar

The Charleston,WV radar (KRLX), 78 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 27, 4:46 PM EDTFLASH FLOOD6 Se R.D. Bailey Lake, WVWYOMING COUNTY 911 ADVISED THERE IS HIGH WATER ACROSS THE ROAD OF PAD FORK IN HANOVER, WV.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 8.4 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2022-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 577 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2022-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
577 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
600 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted.

146 
WGUS51 KRLX 272025
FFWRLX
WVC045-047-059-109-272330-
/O.NEW.KRLX.FF.W.0052.220727T2025Z-220727T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
425 PM EDT Wed Jul 27 2022

The National Weather Service in Charleston has issued a

* Flash Flood Warning for...
  South Central Logan County in southern West Virginia...
  Northwestern McDowell County in southern West Virginia...
  Southeastern Mingo County in southern West Virginia...
  Southwestern Wyoming County in southern West Virginia...

* Until 730 PM EDT.

* At 425 PM EDT, the public reported ditches overflowing within the 
  warned area. Between 0.5 and 1 inch of rain has fallen. Flash 
  flooding is already occurring or expected to occur soon, mainly 
  across roadways.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Public reported.

  IMPACT...Flash flooding of small creeks, streams, streets, and
           other poor drainage or low-lying areas.

* Some locations that will experience flash flooding include...
  Pineville, Oceana, Hanover, R.d. Bailey Lake, Gilbert Creek, Twin 
  Falls State Park, Gilbert, Iaeger, Baileysville, Clear Fork, Coal 
  Mountain, Wolf Pen and Hampden.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 3768 8193 3768 8185 3771 8170 3771 8169
      3769 8145 3758 8141 3747 8169 3748 8188
      3751 8192 3756 8198

FLASH FLOOD...OBSERVED

$$

GW
1 follow-up statement
694 
WGUS71 KRLX 272232
FFSRLX

Flash Flood Statement
National Weather Service Charleston WV
632 PM EDT Wed Jul 27 2022

WVC045-047-059-109-272242-
/O.CAN.KRLX.FF.W.0052.000000T0000Z-220727T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Logan WV-McDowell WV-Mingo WV-Wyoming WV-
632 PM EDT Wed Jul 27 2022

...FLASH FLOOD WARNING FOR SOUTH CENTRAL LOGAN, NORTHWESTERN 
MCDOWELL, SOUTHEASTERN MINGO AND SOUTHWESTERN WYOMING COUNTIES HAS 
BEEN REPLACED WITH A FLOOD WARNING...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

A Flood Watch remains in effect until 800 AM EDT Friday for portions 
of northeast Kentucky, southeast Ohio, southwest Virginia and West 
Virginia.

LAT...LON 3768 8193 3768 8185 3771 8170 3771 8169
      3769 8145 3758 8141 3747 8169 3748 8188
      3751 8192 3756 8198

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 3:04 PM EDT, 1 hour 21 minutes earlier.

Area forecast discussion, Jul 27, 3:04 PM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
304 PM EDT Wed Jul 27 2022

.SYNOPSIS...
A frontal boundary will remain nearby into Thursday, with
another front moving through on Friday. Rounds of showers and
thunderstorms will provide for a threat of flooding.

&&

.NEAR TERM /THROUGH THURSDAY/...
As of 149 PM Wednesday...

Latest radar mosaic shows showers and thunderstorms continue to
push across the forecast area. Models suggest these storms will
push east with a relative lull in the activity until another
area of storms push across the region tonight into early
Thursday. During the afternoon hours on Thursday, would not be
surprised to see dry weather across portions of SE OH. Have
followed this thinking for this portion of the forecast.

Additional heavy rain falling across saturated or nearly saturated
ground could continue to result in flooding issues and with
this in mind, will not make any changes to the current flood
watch with no changes.

With some breaks possible in the clouds Thursday afternoon
mainly across our northern counties, afternoon readings should
be in the low to mid 80s across the lowlands with 70s and even a
few 60s across the higher elevations.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/...
As of 245 PM Wednesday...

Periods of heavy rain will remain a risk Thursday night into
Friday as the front initially lingers to the Thursday night. It
will push through our region on Friday before exiting early
Saturday. Flash flooding will remain possible with any heavy
showers and thunderstorms until the front pushes through.
Rounds of showers are possible throughout the weekend in our
southern counties as the front lingers just south of the CWA,
while northern counties will see drier weather starting Friday
night. Lingering cloud cover will stay throughout the duration
of the short term. Dewpoints may start to drop in the north
behind the front Friday night, but will likely still stay in the
60s for most of the area.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
As of 150 PM Wednesday...

Dry weather looks to continue across most of the area initially
as high pressure remains spread across the Midwest, with just
some chance POPs across the far southern part of the CWA due to
uncertainty on just how far south the cold front pushes. The
drier air will also allow for Saturday and Sunday morning lows
to be in the low to mid 60s for most, with 50s in the mountains.
As the high slides off to the east early next week, precip
chances will increase as we bring SW'ly flow back to the area by
later Sunday or Sunday night. The front to the south lifts back
north as a warm front Sunday night or Monday, with likely and
even widespread rain expected. Beyond that there's quite a bit
of disagreement on if/when the next boundary may push into or
through the area. However, the bulk of guidance does show a
broad trough over the Great Lakes and Central Appalachians
during this time, so we opted to stick with the National Blend's
likely POPs on Tuesday.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
As of 149 PM Wednesday...

MVFR conditions prevail in many locations with ifr/lifr
conditions being reported in the heavier showers and storms.

The showers and storms will continue to push east across the
region this afternoon with only scattered precipitation
expected across portions of SE OH amd NE KY as well as the
western counties of WV. VFR Conditions across this area may
actually develop for a short period of time before another area
of showers and storms develops and moves east this evening into
early Thursday.

Expect IFR/LIFR conditions will develop with these showers and
storms overnight.

Conditions will then slowly begin to improve from the west after
12Z.

South to southwest winds of 6-12 KTs with some higher gusts are
expected through the evening hours, before becoming light
overnight. South to southwest winds of 6-12 KTs with some
higher gusts should then redevelop aft 15Z.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z THURSDAY...

FORECAST CONFIDENCE: Medium.

ALTERNATE SCENARIOS: Extent of sub-VFR CIGs/VIS may vary. Onset
time of showers/storms may also vary.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  M    H    H    H    H    H    H    H    H    H    L    L
HTS CONSISTENCY  M    H    H    H    H    H    H    H    H    H    H    M
BKW CONSISTENCY  H    L    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    M    H    H    H
PKB CONSISTENCY  H    M    H    H    H    H    H    H    M    L    L    H
CKB CONSISTENCY  M    H    H    M    H    H    M    M    H    H    H    M

AFTER 18Z THURSDAY...
IFR in rounds of showers and thunderstorms, and possible
overnight/early morning fog and stratus, throughout the
remainder of work week.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Flood Watch through Friday morning for WVZ005>008-013>018-
     024>030-033-034-039-515>526.
OH...Flood Watch through Friday morning for OHZ083-085>087.
KY...Flood Watch through Friday morning for KYZ101>103-105.
VA...Flood Watch through Friday morning for VAZ003-004.

&&

SYNOPSIS...JSH/FK
NEAR TERM...JSH
SHORT TERM...FK
LONG TERM...FK
AVIATION...JSH
Hazardous weather outlook, Jul 27, 5:17 AM EDT, 11 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
517 AM EDT Wed Jul 27 2022

KYZ101>103-105-OHZ083-085>087-VAZ003-004-WVZ005>008-013>018-024>030-
033-034-039-515>526-280930-
Greenup-Carter-Boyd-Lawrence KY-Jackson OH-Meigs-Gallia-Lawrence OH-
Dickenson-Buchanan-Wayne-Cabell-Mason-Jackson WV-Lincoln-Putnam-
Kanawha-Roane-Wirt-Calhoun-Mingo-Logan-Boone-Clay-Braxton-Gilmer-
Lewis-McDowell-Wyoming-Upshur-Northwest Raleigh-Southeast Raleigh-
Northwest Fayette-Southeast Fayette-Northwest Nicholas-
Southeast Nicholas-Northwest Webster-Southeast Webster-
Northwest Pocahontas-Southeast Pocahontas-Northwest Randolph-
Southeast Randolph-
517 AM EDT Wed Jul 27 2022

...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...

This Hazardous Weather Outlook is for northeast Kentucky, portions
of southeast Ohio, southwest Virginia and much of West Virginia.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

There is also a marginal risk that thunderstorms this afternoon and
evening could produce damaging wind gusts and possibly large hail.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

There is also a marginal risk that thunderstorms on Thursday and
Friday could produce damaging wind gusts and possibly large hail.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

WVZ009>011-019-020-031-032-040-280930-
Wood-Pleasants-Tyler-Ritchie-Doddridge-Harrison-Taylor-Barbour-
517 AM EDT Wed Jul 27 2022

This Hazardous Weather Outlook is for portions of central West
Virginia and northern West Virginia.

.DAY ONE...Today and Tonight.

There is a slight risk of flash flooding with showers and storms
today and tonight. There is also a marginal risk that thunderstorms
this afternoon and evening could produce damaging wind gusts and
possibly large hail.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A front is expected to linger over the region for much of the work
week. With rounds of showers and thunderstorms, the chances for
flash flooding increases each day. A flash flood watch may be
needed should confidence increase.

There is also a marginal risk that thunderstorms on Thursday and
Friday could produce damaging wind gusts and possibly large hail.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

OHZ066-067-075-076-084-280930-
Perry-Morgan-Athens-Washington-Vinton-
517 AM EDT Wed Jul 27 2022

This Hazardous Weather Outlook is for portions of southeast Ohio.

.DAY ONE...Today and Tonight.

There is a marginal risk of flash flooding with showers and storms
today and tonight. There is also a marginal risk that thunderstorms
this afternoon and evening could produce damaging wind gusts and
possibly large hail.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A front is expected to linger over the region for much of the work
week. With rounds of showers and thunderstorms, the chances for
flash flooding increases each day. A flash flood watch may be
needed should confidence increase.

There is also a marginal risk that thunderstorms on Thursday could
produce damaging wind gusts and possibly large hail.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

In the hours before

Special weather statement, Jul 27, 1:59 PM EDT, 2 hours 26 minutes before
Special Weather Statement
National Weather Service Charleston WV
159 PM EDT Wed Jul 27 2022

VAZ004-WVZ024-025-033-034-271830-
Buchanan VA-Wyoming WV-McDowell WV-Logan WV-Mingo WV-
159 PM EDT Wed Jul 27 2022

...A strong thunderstorm will impact portions of northern Buchanan,
northwestern McDowell, southeastern Mingo, southeastern Logan and
northwestern Wyoming Counties through 230 PM EDT...

At 159 PM EDT, Doppler radar was tracking a strong thunderstorm over
Gilbert Creek, or 18 miles south of Logan, moving east at 40 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Hanover, R.d. Bailey Lake, Hinch, Gilbert Creek, Gilbert, Iaeger,
Bruno, Panther, Coal Mountain, Hampden and Pie.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3749 8204 3754 8197 3755 8197 3754 8199
      3754 8200 3753 8201 3754 8202 3754 8204
      3767 8203 3774 8172 3742 8175
TIME...MOT...LOC 1759Z 272DEG 36KT 3759 8194

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

KH
Special weather statement, Jul 27, 2:14 PM EDT, 2 hours 11 minutes before
Special Weather Statement
National Weather Service Charleston WV
214 PM EDT Wed Jul 27 2022

WVZ005-013>015-024>026-271845-
Boone WV-Kanawha WV-Lincoln WV-Logan WV-Mingo WV-Wayne WV-Putnam WV-
214 PM EDT Wed Jul 27 2022

...A strong line of thunderstorms will impact portions of Kanawha,
northwestern Mingo, southeastern Putnam, Lincoln, northwestern
Logan, southeastern Wayne and Boone Counties through 245 PM EDT...

At 212 PM EDT, Doppler radar was tracking a strong line of
thunderstorms from just north of Charleston to near Wilsondale,
moving east at 40 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Charleston, Nitro, Williamson, Madison, Logan, Jefferson, South
Charleston, St. Albans, Dunbar, Sissonville, Chesapeake, Marmet,
Belle, Chapmanville, Clendenin, Cedar Grove, East Bank, Glasgow,
Pratt and Delbarton.

This includes the following highways...
 Interstate 79 between mile markers 1 and 19.
 Interstate 77 in West Virginia between mile markers 96 and 113.
 Interstate 64 in West Virginia between mile markers 47 and 57.
 West Virginia Turnpike between mile markers 75 and 95.
 Route 119 between mile markers 1 and 80.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3793 8250 3839 8186 3855 8159 3851 8128
      3825 8129 3794 8158 3766 8225 3768 8230
      3770 8230 3774 8233 3776 8231 3776 8233
      3778 8232 3782 8238 3781 8240 3788 8242
      3791 8247 3790 8247 3792 8248
TIME...MOT...LOC 1812Z 274DEG 52KT 3823 8178

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

KH
Special weather statement, Jul 27, 2:29 PM EDT, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Charleston WV
229 PM EDT Wed Jul 27 2022

WVZ033-034-271915-
Wyoming WV-McDowell WV-
229 PM EDT Wed Jul 27 2022

...A strong thunderstorm will impact portions of north central
McDowell and central Wyoming Counties through 315 PM EDT...

At 228 PM EDT, Doppler radar was tracking a strong thunderstorm near
Hanover, or 9 miles west of Pineville, moving east at 30 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Welch, Pineville, Davy, Iaeger, Kimball, Clear Fork, Wolf Pen and
Baileysville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3745 8182 3763 8177 3770 8145 3738 8149
TIME...MOT...LOC 1828Z 278DEG 24KT 3755 8171

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

KH
Special weather statement, Jul 27, 2:43 PM EDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Charleston WV
243 PM EDT Wed Jul 27 2022

WVZ015-024>026-034-515-517>519-271930-
Wyoming WV-Northwest Raleigh WV-Boone WV-Kanawha WV-
Southeast Fayette WV-Northwest Nicholas WV-Logan WV-Mingo WV-
Northwest Fayette WV-
243 PM EDT Wed Jul 27 2022

...Strong thunderstorms will impact portions of southwestern
Nicholas, southeastern Kanawha, east central Mingo, northwestern
Raleigh, Logan, northwestern Wyoming, Fayette and central Boone
Counties through 330 PM EDT...

At 242 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Smithers to 7 miles west of Van to Red
Jacket. Movement was southeast at 40 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Beckley, Fayetteville, Logan, Oak Hill, Montgomery, Mount Hope,
Ansted, Oceana, Smithers, Man, Gauley Bridge, Van, Prosperity,
Mallory, Burnwell, Bradley, Powellton, Hawks Nest State Park, Bald
Knob and Amherstdale-Robinette.

This includes the following highways...
 West Virginia Turnpike between mile markers 46 and 80.
 Route 19 between mile markers 1 and 29.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Flash Flood Watch remains in effect. Heavy downpours could cause
rapid rises in water. If rising water is observed, move to higher
ground. Do not drive into areas covered by water.

&&

LAT...LON 3769 8213 3797 8191 3827 8123 3826 8123
      3829 8118 3811 8087 3808 8089 3780 8122
      3760 8152
TIME...MOT...LOC 1842Z 297DEG 45KT 3823 8128 3795 8185 3766 8212

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

30
Special weather statement, Jul 27, 3:29 PM EDT, 56 minutes before
Special Weather Statement
National Weather Service Charleston WV
329 PM EDT Wed Jul 27 2022

VAZ003-004-WVZ024-025-033-034-272000-
Dickenson VA-Buchanan VA-Wyoming WV-McDowell WV-Logan WV-Mingo WV-
329 PM EDT Wed Jul 27 2022

...A line of thunderstorms will impact portions of Dickenson,
Buchanan, northwestern McDowell, southeastern Mingo, southeastern
Logan and western Wyoming Counties through 400 PM EDT...

At 324 PM EDT, Doppler radar was tracking a line of thunderstorms
over Garden Village, or near Pikeville, moving southeast at 40 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Clintwood, Grundy, Pineville, Haysi, Breaks Interstate, John
Flannagan Lake, Mullens, Oceana, Man, Hanover, R.d. Bailey Lake,
Gilbert Creek, Mallory, Amherstdale-Robinette, Big Rock, Paw Paw,
Hinch, Gilbert, Davy and Clinchco.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this line of
thunderstorms and may lead to localized flooding. Do not drive your
vehicle through flooded roadways.

A Flash Flood Watch remains in effect. Heavy downpours could cause
rapid rises in water. If rising water is observed, move to higher
ground. Do not drive into areas covered by water.

&&

LAT...LON 3702 8248 3713 8255 3720 8256 3727 8235
      3754 8197 3753 8201 3755 8204 3753 8205
      3756 8208 3755 8213 3759 8213 3781 8175
      3757 8137 3700 8244
TIME...MOT...LOC 1924Z 265DEG 53KT 3742 8244

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

GW
Special weather statement, Jul 27, 3:58 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Charleston WV
358 PM EDT Wed Jul 27 2022

WVZ033-034-515-516-272030-
Wyoming WV-Northwest Raleigh WV-McDowell WV-Southeast Raleigh WV-
358 PM EDT Wed Jul 27 2022

...A strong thunderstorm will impact portions of McDowell, south
central Raleigh and southern Wyoming Counties through 430 PM EDT...

At 356 PM EDT, Doppler radar was tracking a strong thunderstorm near
Welch, moving southeast at 40 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Welch, Pineville, Mullens, Gary, War, Northfork, Twin Falls State
Park, Davy, Bradshaw, Keystone, Anawalt, Kimball, Rhodell, Jolo,
Maybeury, Elbert, Coalwood, Avondale, Wolf Pen and Maben.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Flash Flood Watch remains in effect. Heavy downpours could cause
rapid rises in water. If rising water is observed, move to higher
ground. Do not drive into areas covered by water.

&&

LAT...LON 3736 8190 3769 8147 3759 8116 3758 8120
      3751 8122 3750 8126 3746 8131 3742 8128
      3741 8129 3742 8131 3732 8137 3732 8140
      3728 8142 3727 8145 3725 8148 3726 8150
      3723 8151 3721 8156 3720 8160
TIME...MOT...LOC 1956Z 294DEG 36KT 3749 8166

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

GW

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 11:27 PM EDTSpecial Weather StatementRLXFayette108 min
Jul 27, 1:21 AM EDTSpecial Weather StatementRLXLogan54 min
Jul 27, 3:06 AM EDTFlash Flood WarningRLXBoone, Fayette, Kanawha, Raleigh5 hr
Jul 27, 3:38 AM EDTFlash Flood Warning Considerable damage threatRLXFayette4 hr
Jul 27, 5:07 AM EDTSpecial Weather StatementRLXNicholas83 min
Jul 27, 5:11 AM EDTSpecial Weather StatementRLXWyoming94 min
Jul 27, 5:49 AM EDTFlash Flood WarningRLXClay, Fayette, Kanawha, Nicholas5 hr
Jul 27, 6:55 AM EDTFlash Flood WarningRLXMcDowell5 hr
Jul 27, 7:52 AM EDTAreal Flood WarningRLXBoone, Fayette, Kanawha, Raleigh4 hr
Jul 27, 9:55 AM EDTSpecial Weather StatementRLXMason, Putnam50 min
Jul 27, 10:10 AM EDTSpecial Weather StatementRLXMingo50 min
Jul 27, 10:16 AM EDTSpecial Weather StatementRLXCalhoun, Clay, Fayette, Jackson, Kanawha, Roane44 min
Jul 27, 10:44 AM EDTAreal Flood WarningRLXClay, Fayette, Kanawha, Nicholas4 hr
Jul 27, 10:56 AM EDTFlash Flood WarningRLXLogan, Mingo4 hr
Jul 27, 11:09 AM EDTSpecial Weather StatementRLXClay, Fayette, Nicholas36 min
Jul 27, 11:56 AM EDTSpecial Weather StatementRLXWebster34 min
Jul 27, 12:46 PM EDTSpecial Weather StatementRLXCabell29 min
Jul 27, 1:00 PM EDTSpecial Weather StatementRLXWayne15 min
Jul 27, 1:06 PM EDTSpecial Weather StatementRLXLogan, Mingo39 min
Jul 27, 1:14 PM EDTSpecial Weather StatementRLXJackson, Mason, Putnam31 min
Jul 27, 1:16 PM EDTSpecial Weather StatementRLXCabell, Wayne29 min
Jul 27, 1:28 PM EDTSpecial Weather StatementRLXLogan, Mingo32 min
Jul 27, 1:39 PM EDTSpecial Weather StatementRLXRoane, Wirt36 min
Jul 27, 1:45 PM EDTSpecial Weather StatementRLXLincoln, Putnam, Wayne30 min
Jul 27, 1:59 PM EDTSpecial Weather StatementRLXLogan31 min
Jul 27, 2:14 PM EDTSpecial Weather StatementRLXBoone, Kanawha, Lincoln, Logan, Mingo31 min
Jul 27, 2:29 PM EDTSpecial Weather StatementRLXWyoming46 min
Jul 27, 2:43 PM EDTSpecial Weather StatementRLXBoone, Fayette, Logan47 min
Jul 27, 3:29 PM EDTSpecial Weather StatementRLXWyoming31 min
Jul 27, 3:58 PM EDTSpecial Weather StatementRLXMcDowell, Wyoming32 min
Jul 27, 6:32 PM EDTAreal Flood WarningRLXLogan, McDowell, Mingo, Wyoming58 min
Jul 27, 6:45 PM EDTSpecial Weather StatementRLXLincoln, Wayne30 min

Nearby

Flash Flood Warnings in West Virginia, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.